MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer provided information of their reprocessing.Pre-cleaning is performed at the facility.Bedside pre-cleaning is performed in the examination room within five minutes after the procedure.Detergent uses is dipczina plury.Manual cleaning is done with a single use olympus mono p2 which is disposed after use.Detergent used for manual cleaning is dipczina plury.The suction cylinder to distal end, suction cylinder to scope connector, and instrument channel are brushed three times until no debris is observed in the bristles of the brush.Flushing of the forceps elevator in the detergent solution is performed.Each groove, behind the forceps elevator, and side of the forceps elevator is brushed back and forth three times until no debris is observed on the bristles of the brush.All channels are brushed with detergent.The biopsy valve, air valve, and suction valve are brushed and disinfected in the automatic endoscopy reprocessor (aer) isa medivator.Aer detergent is isaclean and disinfectant is isaspor.The aer is compatible with the scope per the aer instructions for use.All channels of the endoscope are connected to the aer¿s injection ports and supplied with disinfectant.The aer disinfectant process program is as per aer manufacturer¿s recommendation, which is 3 minutes immersion.The air/water channel, suction channel, and auxiliary channels are not flushed with alcohol.All the removable parts are detached from the endoscope.The endoscope is dried prior to storage in a storage cabinet.The endoscope is stored vertically and not touching the floor.Date of return of the device is not yet known.Per the conclusion of the culture test performed by the independent laboratory for olympus, the examination revealed perfect results per the regulations.No germs were found in any channel.Test were performed on swab of distal end, sampling of solution of instrument/biopsy/suction channel, sampling of solution of air/water channel, and elevator wire channel.The device is returned but the device evaluation is not yet completed.As such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event by the customer, the results of two culture tests performed for the device were positive for germs.There is no reported harm or adverse impact to any patient.
 
Additional Manufacturer Narrative
Correction being made to the reprocessing information provided by customer.Physical evaluation of the device is completed.This supplemental report is being submitted to provide this information.Full corrected information provided by the customer on their reprocessing: pre-cleaning is performed at the facility.Bedside pre-cleaning is performed in the examination room within five minutes after the procedure.Detergent uses is dialzima plury.The cleaning brush for instrument channel are: olympus multiple after autoclaving sterilization and/or disposable innovamedica single use (long brush).Manual cleaning is done with a single use innovamedica which is disposed after use.Detergent used is (dialzima plury).The suction cylinder to distal end, suction cylinder to scope connector, and instrument channel are brushed at least three times until no debris is observed in the bristles of the brush.The cleaning brush for instrument channel opening is olympus multiple use which is sterilized in autoclave.The instrument channel opening is brushed back and forth at least three times until no debris is observed in the bristles of the brush.Flushing of the forceps elevator in the detergent solution is performed.Each groove, behind the forceps elevator, and side of the forceps elevator is brushed back and forth at least three times until no debris is observed on the bristles of the brush.All channels are brushed with detergent.The biopsy valve, air valve, and suction valve are brushed and disinfected in the automatic endoscopy reprocessor (aer) isa medivator.The water bottle is reprocessed with manual disinfection using enzymatic cleansing and autoclave in the sterilization center.Aer detergent is isaclean and disinfectant is adaspor.The aer is compatible with the scope per the aer instructions for use.All channels of the endoscope are connected to the aer¿s injection ports and supplied with disinfectant.The aer disinfectant process program is as per aer manufacturer¿s recommendation, which is 3 minutes immersion.The air/water channel, suction channel, and auxiliary channels are not flushed with alcohol.All the removable parts are detached from the endoscope.The endoscope is dried prior to storage in a storage cabinet.The endoscope is stored vertically and not touching the floor.Per the conclusion of the culture test performed by the independent laboratory for olympus after reprocessing performed per the instructions for use, the examination revealed perfect results per the regulations.No germs were found on the device or in any channel.Device evaluation indication no issue that could be responsible for the reported contamination event.Incidental observations are porous glue around lenses, bending section deformed, and nozzle has impact point.Evaluation is ongoing and supplemental report(s) will be submitted when any information is available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, it is unlikely the positive culture was caused by the device.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, growth of a microorganism was not confirmed.The following is included in the instructions for use (ifu): "reprocessing manual: 1.4 precautions: warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12781145
Report Number8010047-2021-14333
Device Sequence Number3885162
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/29/2021
12/08/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/03/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown